Forum

Haert racing after day 1 of 1g Methylprednisolone

Hey guys,

Is it normal for my heart to be racing after my first dose of IV steroids? I timed my pulse for 30secs- it was 65 beats so about 130 a minute and am sat resting on my sofa with my laptop. Is this normal? Am a bit worried cos had to have ECG today cos my obs (pulse and BP) were high. Am only 26 so dont have hypertension or anything I don’t think. Am never gonna sleep if my heart doesnt slow down! Any tips to settle it? Thanks xx

Hi, when I had IV steroids I was originally booked in as an out-patient, to attend 3 days in a row. Like youself, during the infusion my heartrate and BP were high and after the infusion finished I was told that I couldn’t go home until they had settled. I ended up being admitted as an in-patient for the duration of the 3 day infusions. Was not ideal as I had made no arrangements for this but it ended up being the best thing for me.

Hope you are feeling a better today… Cx

My heart was racing by the third day of 500mg methylprednisolone, it would come and go, usualy when I was nodding off in the evenings and would wake me up feeling rather startled and breathing faster.

It is a side effect of a very powerful steroid, intended to brute force your nervous system into working and re-pathing any broken nerve routes.

My course only lasted 5 days and I only suffered with this maybe 4 times in those five days, I haven’t experienced it since.

I was warned I may have trouble sleeping while I was on the course, didn’t seem to happen though, I was less tired but I still slept soundly, possibly due to me staying up until I started feeling tired though.

Thanks guys, I had day 2 of 1g IV today and heart was fast but had ECG yesterday which was normal so I was fine to have it as outpatient. Didnt sleep a wink last night though so very tired! xx

Take care of yourself, be good to yourself and hope school goes well IF you go!

Jay xx

Hey, well had my last lot of IV steroids yesterday and I currently feel like I’m about to drop down on the floor. I have only had about 8 hrs sleep over the last 4 nights, i’m dizzy, cant concentrate on anything and am trying to battle through my first week back at school (i teach science).

After this episode, don’t think i will ever do IV steroids again, i cant cope with what it has done to my body x

Some of what you are feeling (so exhausted etc.) could be because you are having a relapse so wait until you see how you feel in a few days. As a fellow teacher, I really think you should give yourself a couple of days to recover as your body has been through a lot.

Do take care,

Jay xxx

Thanks Jay,

Well I got through the week at work but my sleeping hasnt improved. How long do after effects of steroids last? Not sure how much longer my body can function with such a lack of sleep :frowning:

xx